Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 68, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 16, 2017, 10:07 PM EDT. It took effect at Oct 17, 2017, 8:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 10:07 PM EDT (02:07 UTC)
- In effect from
- Oct 17, 2017, 8:00 AM EDT
- Expired
- Oct 17, 2017, 5:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
567 WHUS73 KIWX 170207 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1007 PM EDT MON OCT 16 2017 LMZ043-046-171015- /O.NEW.KIWX.SC.Y.0068.171017T1200Z-171017T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1007 PM EDT MON OCT 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 5 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 AM TO 5 PM EDT TUESDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS. * WAVES...BUILDING TO 4 TO 7 FEET THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
906 WHUS73 KIWX 170740 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 340 AM EDT TUE OCT 17 2017 LMZ043-046-171630- /O.CON.KIWX.SC.Y.0068.171017T1200Z-171017T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 340 AM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST 10 TO 20 KNOTS. GUSTS TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
729 WHUS73 KIWX 171452 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 AM EDT TUE OCT 17 2017 LMZ043-046-172100- /O.CON.KIWX.SC.Y.0068.000000T0000Z-171017T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1052 AM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST 10 TO 20 KNOTS. GUSTS TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
095 WHUS73 KIWX 172118 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 518 PM EDT TUE OCT 17 2017 LMZ043-046-172230- /O.EXP.KIWX.SC.Y.0068.000000T0000Z-171017T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 518 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 7:25 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 16, 7:25 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 725 PM EDT Mon Oct 16 2017 .SYNOPSIS... Issued at 724 PM EDT Mon Oct 16 2017 High pressure will dominate the weather pattern this week with a warming trend and dry conditions. High temperatures will rise into the 60s Tuesday and continue into the 70s by mid to late week. Low temperatures Tuesday morning will be in the upper 30s to lower 40s. Patchy frost is possible in sheltered areas where winds become calm. The next chance for measurable rainfall will not arrive until Saturday night or Sunday. && .SHORT TERM...(This Evening through Tuesday) Issued at 307 PM EDT Mon Oct 16 2017 A few sprinkles showing up this afternoon with weak flow still off lake along with weak cyclonic flow in northeast. These should dissipate quickly late this afternoon and evening followed by clear skies and light winds. With high pressure to our south a weak gradient does look to keep sfc winds in the 3-5 knot range overnight with a slight increase toward daybreak. This will hopefully preclude frost formation but expect any outlying and sheltered areas could see some patchy frost. Dry and mild Tuesday with high pressure dominating. && .LONG TERM...(Tuesday Night through Monday) Issued at 307 PM EDT Mon Oct 16 2017 Gradient with high pressure to our south will keep daytime winds in the 10 to 15 knot range this week but skies to be mostly clear and no impactful weather. Temps will slowly climb into the 70s, well above normal. Next chance for rainfall looks to be late Saturday night and Sunday. Blends yield likely pops and basically for purpose of consistency among neighbors have stayed with these values. However...approaching front to likely encounter staunch ridge and models probably overdone or off on timing so expect some temporal adjustments later this week to grids and pcpn chances. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 721 PM EDT Mon Oct 16 2017 High pressure at surface through the Ohio Valley through the forecast period will result in a dry subsident airmass to assure VFR conditions through the forecast period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Lashley LONG TERM...Lashley AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 16, 4:07 AM EDT, 18 hours before
Hazardous Weather Outlook National Weather Service Northern Indiana 407 AM EDT Mon Oct 16 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-170815- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 407 AM EDT Mon Oct 16 2017 /307 AM CDT Mon Oct 16 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-170815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 407 AM EDT Mon Oct 16 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx MCD
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.